Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jun 23, 2012, 6:47 PM MST. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2012, 6:47 PM MST (01:47 UTC)
- Expired
- Jun 23, 2012, 7:30 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4084 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS85 KTWC 240147 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 647 PM MST SAT JUN 23 2012 AZZ502-503-515-240230- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 647 PM MST SAT JUN 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 730 PM MST... AT 642 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28 MILES SOUTHEAST OF SELLS NEAR NEWFIELDS AND SAN MIGUEL...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3159 11190 3170 11188 3162 11157 3149 11159 TIME...MOT...LOC 0145Z 100DEG 5KT 3155 11169 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:45 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 23, 2:45 PM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST SAT JUN 23 2012 .SYNOPSIS...MOISTURE WILL CONTINUE TO INCREASE THIS WEEKEND INTO EARLY NEXT WEEK...RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. && .DISCUSSION...VIS SATELLITE IMAGERY SHOWS A CUMULUS FIELD DEVELOPING ACROSS THE SKY ISLANDS AND THE WHITE MOUNTAINS...BUT THE BUILD UPS ARE PRETTY FLAT. INSTABILITY IS MARGINAL TODAY AND THE WIND SHEAR IS PRETTY WEAK. WE DID EXPERIENCE A JUMP IN MOISTURE THOUGH AS PRECIP WATERS ROSE A THIRD OF AN INCH FROM YESTERDAY BASED ON THE 12Z SOUNDING...AND CONTINUE TO SHOW A SLOW INCREASING TREND BASED ON THE PRECIP WATER SATELLITE PRODUCT. BUT THE DEEP MOISTURE IS STILL HELD UP ACROSS THE SIERRA MADRES SO WE MAY ONLY EXPERIENCE ISOLATED ACTIVITY MAINLY OVER THE MOUNTAINS TODAY. TOMORROW AND MONDAY SHOULD BE A DIFFERENT STORY. BUFR SOUNDINGS SUGGEST THE PRECIP WATER VALUES WILL HOVER AROUND AN INCH ON SUNDAY AND MONDAY IN TUCSON BUT WARM MID LEVELS KEEP THE CAPE VALUES DOWN. THETA E RIDGE DOES PUSH FURTHER NORTH INTO ARIZONA THAN IS PROGGED FOR TODAY. THEN SOUTH OF TUCSON...A MOIST AND SLIGHTLY COOLER MID LEVEL ENVIRONMENT WILL INCREASE INSTABILITY. THE U OF A WRF DATA APPEARS TO PICK UP ON THIS INCREASE IN INSTABILITY AND PRODUCES CONVECTION ACROSS COCHISE AND SANTA CRUZ COUNTIES ON SUNDAY. IF THIS COMES TO FRUITION...THEN ANY SUBSEQUENT OUTFLOW BOUNDARIES COULD PROVIDE THE NECESSARY BOOST FOR STORMS TO REACH INTO THE VALLEYS AND WESTERN PIMA COUNTY. SO FELT THE INCREASE IN POPS FOR SUNDAY WAS VALID...AND GIVEN THE SIMILAR CONDITIONS IN PLACE MONDAY...I DECIDED TO KEEP THE SLIGHT CHANCE TO CHANCE POPS ROLLING. SYNOPTICALLY...THE UPPER HIGH IS SITTING OVER THE SOUTHERN GREAT PLAINS AND IS PROGGED TO AMPLIFY WITH A RIDGE EXTENDING WELL INTO CANADA THROUGH MONDAY. THE PROBLEM IS A PESKY TROUGH OVER THE GULF OF ALASKA THAT IS SLOWLY EJECTING EAST. AS THE TROUGH PUSHES EAST...THE RIDGE FLATTENS A BIT AND THE HIGH CENTER ALSO SHIFTS EAST. THERE WILL BE SOME MOISTURE TO WORK WITH AFTER MONDAY...SO I KEPT THE AFTERNOON FOCUSED POPS IN FOR THE WEEK. BY NEXT WEEKEND...THE MODELS HINT AT A WARMING TREND AS THE HIGH CENTER SHIFTS BACK TO THE WEST ON FRIDAY WITH A RAPIDLY AMPLIFYING RIDGE EXTENDING FROM THE FOUR CORNERS NORTH TO ALBERTA CANADA. THIS RIDGE POSITION...IF IT PANS OUT...WOULD FAVOR HOT AND DRY CONDITIONS. SO WE HAVE A WARMING TREND IN THE FORECAST THROUGH NEXT WEEKEND WHERE WE MAY EXPERIENCE THE HOTTEST CONDITIONS OF THE YEAR. THE ONLY ONLY POTENTIAL WRENCH IN THE EXTENDED FORECAST IS A DEVELOPING TROPICAL SYSTEM IN THE WESTERN GULF OF MEXICO. MORE THAN LIKELY THIS SYSTEM WILL HAVE NO IMPACT ON ARIZONA...BUT THE ECMWF DOES DRIVE THIS SYSTEM WEST AS IT COULD BE TRAPPED UNDER THE UPPER HIGH. IN FACT...THE NATIONAL HURRICANE CENTER JUST NAMED THE STORM DEBBY AND THE INITIAL FORECAST TAKES DEBBY ON A NEARLY DUES WEST TRACK TOWARD THE HORN OF TEXAS. SO WE WILL WATCH THIS SYSTEM CLOSELY AND SEE IF IT CAN AT LEAST INCREASE MOISTURE ACROSS THE SOUTHWEST LATE NEXT WEEK. && .AVIATION...MAINLY SKC CONDITIONS WILL BECOME LCL BKN WITH ISOLATED -TSRA SOUTH AND EAST OF KTUS THROUGH 03Z OR SO. SFC WND MOSTLY LESS THAN 10 KTS THRU 24/03Z OUTSIDE OF STRONG THUNDERSTORM OUTFLOWS GUSTING TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...INCREASING MOISTURE WILL THEN BRING SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO THE AREA THIS WEEKEND AND EARLY NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS MAY OCCUR DUE TO THUNDERSTORM OUTFLOWS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS. A WARMING TREND IS EXPECTED FOR LATE IN THE WEEK WHICH COULD BRING THE WARMEST CONDITIONS OF THE YEAR SO FAR. && .CLIMATE...TODAY A RECORD WILL BE TIED THAT MOST TUCSONANS WOULD RATHER NOT BE APART OF. THE RECORD IN QUESTION WOULD BE THE CALENDAR YEAR THAT RECORDS 30 TRIPLE DIGIT HIGHS THE FASTEST. 2012 WILL BE TIED WITH 1988. 2012 IS CURRENTLY 6 DAYS AHEAD OF THE RECORD TRIPLE DIGIT YEAR OF 1994 WHEN 99 TRIPLE DIGIT HIGHS WERE RECORDED. ALSO...THE CLIMATE PREDICTION CENTER UPDATED THEIR THREE MONTH OUTLOOK FOR JULY...AUGUST AND SEPTEMBER. THE MOST RECENT FORECAST INCREASED THE POTENTIAL FOR ABOVE AVERAGE PRECIPITATION ACROSS SOUTHERN ARIZONA TO 40 PERCENT. THAT STILL LEAVES A 33 PERCENT CHANCE OF BEING NORMAL...AND 23 PERCENT DRIER THAN NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 23, 9:16 AM MST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 916 AM MST SAT JUN 23 2012 AZZ501-502-504>506-509-514-515-241630- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-CATALINA AND RINCON MOUNTAINS- BABOQUIVARI MOUNTAINS- 916 AM MST SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503-507-508-510>513-241630- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 916 AM MST SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THIS EVENING. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. THE DRY ATMOSPHERE IN PLACE SHOULD LIMIT THE HEAVY RAINFALL POTENTIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL FOR THUNDERSTORMS CONTINUES ON SUNDAY THROUGH EARLY NEXT WEEK. ONCE AGAIN THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. A SLIGHT INCREASE IN MOISTURE MAY LEAD TO BRIEF LOCALIZED HEAVY RAIN...BUT IN GENERAL THE THREAT FOR HEAVY RAIN WILL BE LIMITED UNTIL WE RECEIVE MORE ABUNDANT MOISTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jun 23, 6:47 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 647 PM MST SAT JUN 23 2012 AZZ502-503-515-240230- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 647 PM MST SAT JUN 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 730 PM MST... AT 642 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28 MILES SOUTHEAST OF SELLS NEAR NEWFIELDS AND SAN MIGUEL...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3159 11190 3170 11188 3162 11157 3149 11159 TIME...MOT...LOC 0145Z 100DEG 5KT 3155 11169 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:23 PM MST | Special Weather Statement | TWC | Pima | 52 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.